MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. 60 IN ULTRA MINIBORE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. 60 IN ULTRA MINIBORE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number ME2017
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.(b)(4).Investigation summary: one sample was received for quality investigation.The customer complaint of the tubing cracked at the connection site was verified by visual inspection.Microscopic evaluation of the connection site was conducted and it can clearly be see that the tubing from the male luer cracked inside the connection for the patients piv tubing provided by the customer.Further examination shows damage to the luer body.Multiple cracks can bee seen through the luer body.A device history record review could not be performed on model me2017 because a lot number was not provided by the customer.Investigation conclusion: this incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: the root cause for the cracking and breakage seen on the sample can be due to over torquing of the luer.Due to the luer not showing any signs of leakage or cracks prior to its use, and the connection cracking at the time the rn was disconnecting the tubing, along with the type of cracks and breakage seen on the sample, the root cause was determined to be excessive force used to disconnect the tubing.
 
Event or Problem Description
It was reported that 60 in ultra minibore extension set tubing cracked.The following information was provided by the initial reporter: material #: me2017, batch/ lot #: unknown.It was reported that when the tubing was disconnected from the patients picc line, the tubing cracked at the connection site.Verbatim: iv tubing broke off in the port of patient's piv.Nurse was able to save piv.Medline tubing connected to patient without issue or concern by this rn.Medication infusion completed, this rn disconnected medline tubing from patient's picc line and the tubing cracked at the site that connects to the needleless hub.The portion that cracked remained lodged in the picc cap hub.Pressure maintained keeping the line open.Line was clamped and hub wrapped with alcohol swab.Caused cap on line to need changing increasing additional exposure.Iv tubing and picc cap hub saved.

Brand Name
60 IN ULTRA MINIBORE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 22244
MX  22244
MDR Report Key10892074
Report Number9616066-2020-20427
Device Sequence Number11120082
Product Code FPA
UDI-Device Identifier50885403236240
UDI-Public50885403236240
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberME2017
Device Catalogue NumberME2017
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2020
Initial Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1